MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550275-15
Medical Device Problem Codes Entrapment of Device (1212); Unintended System Motion (1430); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the mildly calcified anatomy and/or inadvertent mishandling resulted in the reported unintended system motion (stent delivery system jumped back).During withdrawal, interaction with the guiding catheter resulted in the reported stent dislodgement.The treatment appears to be related to the operational context of the procedure as reportedly an attempt was made to snare the stent; however, the stent could not be snared through the sheath.Everything was pulled out, except the stent, snare, and wire.It was noted that the stent was stuck in the femoral scar tissue (reported entrapment).Therefore, a surgeon was called and a cut-down was performed.The stent, snare, and wire were retrieved.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was done to treat a diagonal vessel with mild calcification and no tortuosity.Pre-dilatation was successfully completed with a non-abbott balloon.A 2.75x15mm xience sierra stent delivery system (sds) was advanced to the target lesion with no issues.However, the physician was about to start deploying the stent when the sds jumped back.The physician was inflating at 2 atms.The inflation was intentionally performed slow.When the sds was being pulled back into the guide, the stent dislodged off the balloon (no resistance was felt when pulling back).This caused a clinically significant delay in the procedure.An attempt was made to snare the stent; however, the stent could not be snared through the sheath.Everything was pulled out, except the stent, snare, and wire.It was noted that the stent was stuck in the femoral scar tissue.Therefore, a surgeon was called and a cut-down was performed.The stent, snare, and wire were retrieved.The patient is stable.The target lesion was not treated.There was no adverse patient sequela reported.No additional information was provided.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11423385
Report Number2024168-2021-01747
Device Sequence Number11756353
Product Code NIQ
UDI-Device Identifier08717648227172
UDI-Public08717648227172
Combination Product (Y/N)Y
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2022
Device Model Number1550275-15
Device Catalogue Number1550275-15
Device Lot Number0081241
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2021
Initial Report FDA Received Date03/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR